Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 152, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 2000, 4:51 PM EDT for Blair County, Pennsylvania. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2000, 4:51 PM EDT (20:51 UTC)
- Expired
- Jun 21, 2000, 5:15 PM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Blair County, PA
The radar
The State College radar (KCCX), 57 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:10 PM EDT | Thunderstorm Wind | Bellwood, PA | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 212051 SVRCTP PAC013-212115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 451 PM EDT WED JUN 21 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAIR COUNTY. * UNTIL 515 PM EDT. * AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF PORTAGE...OR ABOUT 3 MILES SOUTHWEST OF TUNNELHILL...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALTOONA AND DUNCANSVILLE AT 500 PM. BELLWOOD AND MARTINSBURG AT 505 PM. TIPTON AND WILLIAMSBURG AT 510 PM. $$ LA CORTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:40 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 21, 2:40 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 PM EDT WED JUN 21 2000 WILL KEEP THIS SHORT TODAY WITH A LINE OF THUNDERSTORMS BEGINNING TO AFFECT CWA AND A RECENT BOX FROM SPC. SENT OUT A QUICK ZONE UPDATE TO HEADLINE THE SEVERE THUNDERSTORM WATCH AND BEEF UP WORDING A LITTLE MORE. FOR THE NEW ZONES WHICH WILL HOPEFULLY HIT THE STREETS EARLY...WILL BREAK OUT AN EARLY EVENING PERIOD FOR THE THUNDERSTORM ACTIVITY. THUNDERSTORMS SHOULD QUICKLY WEAKEN AROUND SUNSET AND WILL JUST CARRY A CHANCE FOR THE FIRST HALF OF THE OVERNIGHT PERIOD. DRIER AIR WORKS IN LATER TONIGHT AND INTO THU...BUT COOLING ALOFT WILL KEEP A CHANCE OF A SHOWER OR THUNDERSTORM FOR TOMORROW. AFTER THAT...HIGH PRESSURE KEEPS US DRY FRI AND SAT BEFORE MOISTURE AND RIPPLES IN THE LONGWAVE FLOW BRING BACK A CHANCE OF SHOWERS. NGM AND ETA BOTH QUITE SIMILAR TODAY...SO SEE NO REASON TO DEVIATE TOO MUCH FROM GUIDANCE. GENERALLY SPLIT THE DIFFERENCE BETWEEN FAN AND FWC FOR LOWS AND TOOK THE HIGHER NUMBER FOR DAYTIME HIGHS. .CTP...SEVERE THUNDERSTORM WATCH FOR MOST OF CENTRAL PA TIL 7 PM.
In the hours before
Special weather statement, Jun 21, 2:12 PM EDT, 2 hours 39 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-057-063-064-212300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 212 PM EDT WED JUN 21 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 7 PM FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...CENTRE...CLEARFIELD... CLINTON...COLUMBIA...CUMBERLAND...DAUPHIN...ELK...FRANKLIN... FULTON...HUNTINGDON...JUNIATA...LYCOMING...MCKEAN...MIFFLIN... MONTOUR...NORTHUMBERLAND...PERRY...POTTER...SNYDER...SOMERSET... SULLIVAN...TIOGA...UNION AND WARREN. A COLD FRONT...OVER NORTHWEST PENNSYLVANIA EARLY THIS AFTERNOON...IS EXPECTED TO TRIGGER SHOWERS AND THUNDERSTORMS AS IT TRACKS EAST THROUGH THIS EVENING. SOME OF THE STORMS COULD BECOME LOCALLY SEVERE CAUSING DAMAGING WINDS. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:41 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Potter | 64 min |
| Jun 21, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 62 min |
| Jun 21, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 47 min |
| Jun 21, 4:32 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 43 min |
| Jun 21, 4:36 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 54 min |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 77 min |
| Jun 21, 5:35 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 40 min |
| Jun 21, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 64 min |
| Jun 21, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 60 min |
| Jun 21, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Union | 53 min |
| Jun 21, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 53 min |
| Jun 21, 6:07 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 53 min |
| Jun 21, 6:13 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 62 min |
| Jun 21, 6:25 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 35 min |
| Jun 21, 6:33 PM EDT | Tornado Warning | CTP | Juniata | 27 min |
| Jun 21, 6:42 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 63 min |
| Jun 21, 6:46 PM EDT | Tornado Warning | CTP | Perry | 29 min |
| Jun 21, 6:49 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 41 min |
| Jun 21, 6:59 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 76 min |
| Jun 21, 6:59 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 76 min |
| Jun 21, 6:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 76 min |
| Jun 21, 7:33 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 57 min |
| Jun 21, 7:48 PM EDT | Severe Thunderstorm Warning | CTP | York | 72 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.